JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Drug-Associated Eosinophilic Fasciitis: A Case of Eosinophilic Fasciitis Secondary to Cemiplimab Therapy.

BACKGROUND Eosinophilic fasciitis, also known as Shulman syndrome, is a rare inflammatory condition characterized by diffuse erythema and progressive collagenous thickening of the subcutaneous fascia. The underlying cause remains to be definitively established; however, several drugs have been linked to this uncommon clinical entity. We present a rare case of eosinophilic fasciitis secondary to immune checkpoint inhibitor therapy. CASE REPORT A 72-year-old woman with metastatic cutaneous squamous cell carcinoma presented to the rheumatology clinic for evaluation of joint pain that developed 3 weeks after beginning treatment with cemiplimab. The correlation of clinical history and physical examination was most consistent with osteoarthritis. Symptoms improved after a short course of low-dose prednisone. The patient continued cemiplimab therapy for approximately 1 year and was subsequently transitioned to carboplatin and radiation therapy. However, relapse occurred shortly thereafter, and cemiplimab was restarted. Two weeks later, the patient developed severe joint pain, morning stiffness, and extensive cutaneous discoloration and induration. A skin biopsy was performed. Microscopic examination of a tissue sample showed a mononuclear infiltrate with plasma cells and eosinophils. A diagnosis of eosinophilic fasciitis was established. Cemiplimab was held and the patient was treated with hydroxychloroquine, prednisone, and sulfasalazine. Symptoms improved within 1 week. CONCLUSIONS Eosinophilic fasciitis is a rare but important adverse effect of immune checkpoint inhibitors. Individuals receiving immunotherapy should be monitored closely for symptoms of eosinophilic fasciitis, as prompt treatment is essential to prevent long-term complications.

Full text links

For the best experience, use the Read mobile app

Group 7SearchHeart failure treatmentPapersTopicsCollectionsEffects of Sodium-Glucose Cotransporter 2 Inhibitors for the Treatment of Patients With Heart Failure Importance: Only 1 class of glucose-lowering agents-sodium-glucose cotransporter 2 (SGLT2) inhibitors-has been reported to decrease the risk of cardiovascular events primarily by reducingSeptember 1, 2017: JAMA CardiologyAssociations of albuminuria in patients with chronic heart failure: findings in the ALiskiren Observation of heart Failure Treatment study.CONCLUSIONS: Increased UACR is common in patients with heart failure, including non-diabetics. Urinary albumin creatininineJul, 2011: European Journal of Heart FailureRandomized Controlled TrialEffects of Liraglutide on Clinical Stability Among Patients With Advanced Heart Failure and Reduced Ejection Fraction: A Randomized Clinical Trial.Review

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

Read by QxMD is copyright © 2021 QxMD Software Inc. All rights reserved. By using this service, you agree to our terms of use and privacy policy.

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app